Mean Curvature in the Light of Scalar Curvature
Annales de l'Institut Fourier, Volume 69 (2019) no. 7, pp. 3169-3194.

We formulate several conjectures on mean convex domains in the Euclidean spaces, as well as in more general spaces with lower bounds on their scalar curvatures, and prove a few theorems motivating these conjectures

Nous formulons plusieurs conjectures sur les domaines à bords de courbure moyenne positive dans l’espace euclidiens ainsi que dans des espaces plus généraux de courbure scalaire minorée. Nous prouvons quelques théorèmes qui étayent ces conjectures.

Published online: 2020-06-26
DOI: https://doi.org/10.5802/aif.3347
Keywords: mean curvature, scalar curvature
@article{AIF_2019__69_7_3169_0,
     author = {Gromov, Misha},
     title = {Mean Curvature in the Light of Scalar Curvature},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {69},
     number = {7},
     year = {2019},
     pages = {3169-3194},
     doi = {10.5802/aif.3347},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2019__69_7_3169_0/}
}
Gromov, Misha. Mean Curvature in the Light of Scalar Curvature. Annales de l'Institut Fourier, Volume 69 (2019) no. 7, pp. 3169-3194. doi : 10.5802/aif.3347. https://aif.centre-mersenne.org/item/AIF_2019__69_7_3169_0/

[1] Basilio, J.; Dodziuk, J.; Sormani, C. Sewing Riemannian manifolds with positive scalar curvature., J. Geom. Anal., Volume 28 (2018) no. 4, pp. 3553-3602 | Article | MR 3881982 | Zbl 1407.53038

[2] Goette, S.; Semmelmann, U. Scalar curvature estimates for compact symmetric spaces., Differ. Geom. Appl., Volume 16 (2002) no. 1, pp. 65-78 | Article | MR 1877585 | Zbl 1043.53030

[3] Gromov, M. Positive curvature, macroscopic dimension, spectral gaps and higher signatures., Functional analysis on the eve of the 21st century. Volume II. In honor of the eightieth birthday of I. M. Gelfand. Proceedings of a conference, held at Rutgers University, New Brunswick, NJ, USA, October 24-27, 1993, Birkhäuser, 1996, pp. 1-213 | Zbl 0945.53022

[4] Gromov, Mikhael Homotopical effects of dilatation., J. Differ. Geom., Volume 13 (1978), pp. 303-310 | Article | MR 551562 | Zbl 0427.58010

[5] Gromov, Mikhael; Lawson, H. Blaine Jun. The classification of simply connected manifolds of positive scalar curvature., Ann. Math., Volume 111 (1980), pp. 423-434 | Article | MR 577131 | Zbl 0463.53025

[6] Gromov, Mikhael; Lawson, H. Blaine Jun. Spin and scalar curvature in the presence of a fundamental group. I., Ann. Math., Volume 111 (1980), pp. 209-230 | Article | MR 569070 | Zbl 0445.53025

[7] Gromov, Mikhael; Lawson, H. Blaine Jun. Positive scalar curvature and the Dirac operator on complete Riemannian manifolds., Publ. Math., Inst. Hautes Étud. Sci., Volume 58 (1983), pp. 83-196 | Article | Numdam | Zbl 0538.53047

[8] Gromov, Misha 101 Questions, Problems and Conjectures around Scalar Curvature (https://www.ihes.fr/~gromov/wp-content/uploads/2018/08/positivecurvature.pdf) | Zbl 1432.53052

[9] Gromov, Misha Dirac and Plateau billiards in domains with corners., Cent. Eur. J. Math., Volume 12 (2014) no. 8, pp. 1109-1156 | MR 3201312 | Zbl 1315.53027

[10] Gromov, Misha Plateau-Stein manifolds., Cent. Eur. J. Math., Volume 12 (2014) no. 7, pp. 923-951 | MR 3188456 | Zbl 1293.31006

[11] Gromov, Misha Scalar Curvature of Manifolds with Boundaries: Natural Questions and Artificial Constructions (2018) (https://arxiv.org/abs/1811.04311)

[12] Gromov, Misha Four Lectures on Scalar Curvature (2019) (https://arxiv.org/abs/1908.10612v3)

[13] Gromov, Misha Metric Inequalities with Scalar Curvature (2019) (http://www.ihes.fr/~gromov/PDF/Inequalities-July%202017.pdf) | Zbl 1396.53068

[14] Hoffman, D.; Meeks, W. H. III The strong halfspace theorem for minimal surfaces., Invent. Math., Volume 101 (1990) no. 2, pp. 373-377 | Article | MR 1062966 | Zbl 0722.53054

[15] Lin, Fang Hua Approximation by smooth embedded hypersurfaces with positive mean curvature, Bull. Aust. Math. Soc., Volume 36 (1987), pp. 197-208 | MR 909767 | Zbl 0616.53047

[16] Lohkamp, J. Minimal Smoothings of Area Minimizing Cones (2018) (https://arxiv.org/abs/1810.03157)

[17] López, Francisco J.; Martín, Francisco Complete minimal surfaces in 3 ., Publ. Mat., Barc., Volume 43 (1999) no. 2, pp. 341-449 | Article | MR 1744617 | Zbl 0951.53001

[18] Marques, Fernando C.; Neves, André Rigidity of min-max minimal spheres in three-manifolds., Duke Math. J., Volume 161 (2012) no. 14, pp. 2725-2752 | Article | MR 2993139 | Zbl 1260.53079

[19] Schoen, R.; Yau, S. T. Positive Scalar Curvature and Minimal Hypersurface Singularities (2017) (https://arxiv.org/abs/1704.05490)

[20] Sormani, C. Scalar Curvature and Intrinsic Flat Convergence (2016) (https://arxiv.org/abs/1606.08949)